Alert archive / Kentucky / Tornado Warnings in 2023

Tornado Warning 5, NWS Louisville, KY

January 3, 2023Clinton County, Kentucky

NWS Louisville, KY issued this tornado warning at Jan 3, 2023, 9:19 AM CST for Clinton County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2023, 9:19 AM CST (15:19 UTC)
Expired
Jan 3, 2023, 9:45 AM CST
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Clinton County, KY

The radar

The Nashville radar (KOHX), 142 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 335 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
335 m²/s²
0-3 km storm-relative helicity
457 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

791 
WFUS53 KLMK 031519
TORLMK
KYC053-031545-
/O.NEW.KLMK.TO.W.0005.230103T1519Z-230103T1545Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
919 AM CST Tue Jan 3 2023

The National Weather Service in Louisville has issued a

* Tornado Warning for...
  Southern Clinton County in south central Kentucky...

* Until 945 AM CST.
    
* At 919 AM CST, a severe thunderstorm capable of producing a tornado
  was located near Byrdstown, moving northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Albany around 935 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3663 8526 3667 8527 3674 8501 3672 8502
      3671 8501 3670 8502 3669 8502 3668 8500
      3667 8501 3666 8500 3663 8500 3662 8498
TIME...MOT...LOC 1519Z 245DEG 29KT 3663 8524 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

BJS
2 follow-up statements
356 
WWUS53 KLMK 031539
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
939 AM CST Tue Jan 3 2023

KYC053-031545-
/O.CON.KLMK.TO.W.0005.000000T0000Z-230103T1545Z/
Clinton KY-
939 AM CST Tue Jan 3 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 AM CST FOR
SOUTHEASTERN CLINTON COUNTY...
    
At 938 AM CST, a severe thunderstorm capable of producing a tornado
was located near Albany, moving northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southeastern Clinton County, including the following locations...
Rolan, Bug, Cannons Mill and Savage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3663 8520 3669 8517 3674 8501 3672 8502
      3671 8501 3670 8502 3669 8502 3668 8500
      3667 8501 3666 8500 3663 8500 3662 8498
TIME...MOT...LOC 1538Z 245DEG 29KT 3670 8506 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

BJS
675 
WWUS53 KLMK 031546
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
946 AM CST Tue Jan 3 2023

KYC053-031556-
/O.EXP.KLMK.TO.W.0005.000000T0000Z-230103T1545Z/
Clinton KY-
946 AM CST Tue Jan 3 2023

...THE TORNADO WARNING FOR SOUTHEASTERN CLINTON COUNTY HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3663 8520 3669 8517 3674 8501 3672 8502
      3671 8501 3670 8502 3669 8502 3668 8500
      3667 8501 3666 8500 3663 8500 3662 8498
TIME...MOT...LOC 1546Z 245DEG 29KT 3672 8500 

$$

BJS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Jan 3, 8:42 AM CST, 37 minutes earlier.

Area forecast discussion, Jan 3, 8:42 AM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
942 AM EST Tue Jan 3 2023

.Forecast Update...
Issued at 940 AM EST Tue Jan 3 2023

A broken line of strong thunderstorms continues to push across the
Lake Cumberland region as well as the Bluegrass at this hour. The
best available instability resides just ahead of this line near the
TN border, with a narrow plume of lesser but still sufficient
instability extending farther NE. With ample low-level shear and
helicity, will continue to monitor this area although recent
weakening trend has been observed with this line.

Flooding concerns are ongoing across portions of central KY, with
the heaviest rain axis now pushing east of I-65. Widespread flooding
has been observed across KY this morning, so will continue the flood
watch for most areas south of the Ohio River. Across southern IN,
lesser amounts have been observed in general, and current
reflectivity returns are fairly weak, so will expire the flood watch
north of the river as well as in Trimble Co KY.

Sending updated products to reflect current watch status.

Issued at 645 AM EST Tue Jan 3 2023

The flood watch has been expanded slightly northeastward based on
model and radar trends. Across central Kentucky, have seen several
swaths of radar estimated +3" in several counties and reports of
flash flooding. While amounts will likely be a little less than that
to our northeast, still have the potential for flash flooding.

Otherwise, the tornado watch is in good standing. Surface based CIN
is pretty weak and with even meager instability values, we're still
seeing rotating storms or embedded mesovortices within line
segments.

Issued at 417 AM EST Tue Jan 3 2023

After coordination with SPC and surrounding WFOs, a tornado watch
has been put up across portions of southern and central Kentucky
through 17z. Despite meager instability, storms in the watch area
would likely have good potential to become surface based. The
current tornado warned storm in Larue/Hardin county is moving into a
less favorable air mass (from a stability perspective) for surface
based potential, so while rotation may persist with the storm for a
bit, expect the tornado and gusty wind potential to decrease with
northward movement.

Additionally, given recent trends in storm training and what
regional radars are now showing to our southwest, have opted for a
flood watch across portions of the CWA. This flood watch is
currently progged to run through 18z, but could be extended through
tonight/early Wednesday if it appears there may be additional
convection that develops ahead of the cold front.

&&

.Short Term...(This afternoon through Wednesday)
Issued at 313 AM EST Tue Jan 3 2023

---------------------------------------------------------------------

Key Messages

* Threat for isolated strong to severe thunderstorms exists today
  through early Wednesday. Gusty winds are the main threat, although
  an isolated spin-up tornado cannot be ruled out.

* Widespread 1-2" of rainfall expected through this afternoon;
  isolated 3+" totals possible due to training of convection.
  Predominantly minor/nuisance flooding is expected in low-lying
  areas where the heaviest precipitation falls.

* Gusty southerly winds of 25-35 mph possible today.

* Record warm temperatures possible today.

---------------------------------------------------------------------

=======================================
Early Morning Analysis and Environment
=======================================

Surface analysis this morning reveals a surface low near the KS/MO
border with a warm front draped eastward across central IL/IN/OH,
placing our region well within the warm sector. Surface obs across
southern Indiana and central Kentucky are generally in the low to
mid 60s for T/Tds, with the highest values across southern Kentucky.
A quick glance farther to the south reveals some upper 60s dewpoints
across portions of central/western Tennessee.

Widespread showers and occasional thunderstorms continue to impact
most of the region, though activity until recent has been relatively
'elevated' in nature to keep the severe threat low. In recent hours,
though, there has been a slow uptick in dewpoints across the south,
and with higher dewpoints off to our south/west advecting this way,
the small stable layer near the surface has begun to erode and the
atmosphere slowly has destabilized (albeit at marginal levels) from
south to north.

================
Severe potential
================

We are already seeing activity across western/southern Kentucky and
Tennessee show some modest organization within areas where marginal
SBCAPE and minimal SBCIN coincide, which has prompted some warnings.
VWP hodographs from KOHX show long, clockwise curving signatures
supportive of high amounts of SRH in an environment of strong deep
layer shear. Storms across southern and central Kentucky will
continue to be capable of severe weather in this environment, though
overall severe activity should stay isolated in nature for the next
2-3 hours.

Some high-res guidance suggests that a fairly large line/QLCS will
develop toward dawn and push through the region. While the guidance
varies on the overall strength of this line (some weaken it shortly
after sunrise, others strengthen it), given there will likely be
some meager amounts of SBCAPE to work with, any mesovortices within
the line could be capable of damaging wind gusts and/or brief spin
up tornadoes.

Additional convection may develop ahead of the cold front tonight
into early tomorrow morning, depending on how much destabilization
we see in the wake of the morning/afternoon activity. Confidence in
the strength of the convection remains low, though. Should stronger
or severe storms develop, they would likely pose a damaging wind
gust threat as well as the potential for an isolated tornado.

===============
Flood potential
===============

Highest rainfall totals through early this morning have generally
been along and west of I-65, with amounts ranging from 0.5" to 1".
There have been some locally higher amounts in some of the stronger
convective bands, where radar estimates have pushed a little over
2". All of this has been well within FFG across the region. Looking
upstream, there is quite a bit of stratiform rainfall with heavier
convective bands/lines embedded. Given the activity we've had so far
this morning, and what is anticipated to arrive later today, think
most areas will be able to handle the rain OK. There could be some
localized flooding where the heavier rain bands set up, but given
these issues will likely not be widespread, will hold off on a flood
watch. If it appears we may have a more wider area of heavier
rainfall, or if there are good/consistent signals for widespread
heavy rainfall tonight into early Wednesday that would overlap areas
already impacted by the morning rain, a flood watch may be needed.
This will be monitored through the morning.

&&

.Long Term...(Wednesday night through Monday)
Issued at 300 AM EST Tue Jan 3 2023

Wednesday...

At the start of the extended period, a surface cold front associated
with an occluding low pressure system over the Upper Midwest will
likely be exiting east through east-central KY with showers coming
to an end by early Wednesday afternoon. Expect Wednesday to be the
warmest day of the extended period with temperatures remaining
nearly steady in the lower 50s (SW IN) to lower 60s (central KY)
through the first half of the day before starting to drop off in the
afternoon and evening behind the front. After several days of
temperatures well above normals, we will begin to trend back towards
seasonably cool temps Wednesday night with overnight lows in the mid
to upper 30s.

Thursday - Friday...

For the end of the week, the large stacked low will gradually eject
eastward out of the Upper Midwest and through the Great Lakes
regions, eventually being swept into the Atlantic by Friday night.
In its wake, the upper level pattern will begin to flatten out and
high pressure will briefly drift over the region. Expect mostly dry
weather during this time frame, although some light precip cannot be
ruled out for Thursday (mainly north of I-64) as the upper low
passes to the north. High temperatures will generally be in the 40s,
with portions of south-central KY reaching into the lower 50s on
Thursday. Overnight lows will be in the lower 30s.

Saturday and Beyond...

Precipitation chances will return by Saturday as a compact shortwave
ripples through the quasi-zonal flow aloft. At the surface, an
associated area of low pressure will push out of the mid MS Valley
and quickly move across the lower OH/TN Valleys. For now, best
chances of precip look to be during the day Saturday with things
then drying out for Sunday. Expect high temperatures to range from
lower to mid 40s across southern IN to the upper 40s and lower 50s
across south-central KY. Low temperatures will continue to be in the
lower to mid 30s each night.

&&

.Aviation...(12Z TAF Issuance)
Issued at 601 AM EST Tue Jan 3 2023

Current regional radars show widespread showers and thunderstorms,
with the bulk of the activity currently along and north of the
Bluegrass/Western Kentucky Parkways. These showers and storms will
continue through the morning hours and gradually push eastward. Any
TAF site impacted by a heavier shower or storm will see greatly
reduced visibilities/ceilings, and perhaps even a brief wind shift.

Rain/Storm activity will gradually taper down from west to east this
afternoon, and eventually all sites should rise to VFR cigs/vis.
Additional shower and storm development is possible this evening,
but confidence in redevelopment of precipitation and areal coverage
remains low.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...CSG
Short Term...DM
Long Term...JML
Aviation...DM
Hazardous weather outlook, Jan 3, 8:59 AM CST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
959 AM EST Tue Jan 3 2023

INZ076>079-083-084-089>092-KYZ032-049-055>057-066-067-078-082-041500-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Trimble-Boyle-Garrard-Madison-Casey-Lincoln-Russell-
Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Bedford,
Milton, Winchester, Danville, Lancaster, Richmond, Liberty,
Stanford, Jamestown, and Albany
959 AM EST Tue Jan 3 2023 /859 AM CST Tue Jan 3 2023/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Severe thunderstorms and flash flooding will be a threat through
the early afternoon. Please see the latest tornado and flash
flood watch for more details.

Additional thunderstorms may be possible tonight, but their
development remains uncertain at this time. If storms do form
overnight, some could be strong to severe.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather or flooding.

GENERAL STORM MOTION OF THE DAY:

Storms will generally move 45 to 55 mph from the southwest to the
northeast.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ023>031-033>043-045-047-048-053-061>063-070-041500-
Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson-
Oldham-Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Butler-Edmonson-Hart-Logan-
Including the cities of Lewisport, Hawesville, Hardinsburg,
Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville,
Louisville, La Grange, New Castle, Shelbyville, Frankfort,
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles,
Lexington, Paris, Carlisle, Bardstown, Harrodsburg, Nicholasville,
Hodgenville, Morgantown, Brownsville, Horse Cave, and Russellville
959 AM EST Tue Jan 3 2023 /859 AM CST Tue Jan 3 2023/

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Severe thunderstorms and flash flooding will be a threat through
the early afternoon. Please see the latest tornado and flash
flood watch for more details.

Additional thunderstorms may be possible tonight, but their
development remains uncertain at this time. If storms do form
overnight, some could be strong to severe.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather or flooding.

GENERAL STORM MOTION OF THE DAY:

Storms will generally move 45 to 55 mph from the southwest to the
northeast.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ046-054-064-065-071>074-041500-
Washington-Marion-Green-Taylor-Warren-Simpson-Allen-Barren-
Including the cities of Springfield, Lebanon, Greensburg,
Campbellsville, Bowling Green, Franklin, Providence, Scottsville,
and Glasgow
959 AM EST Tue Jan 3 2023 /859 AM CST Tue Jan 3 2023/

...FLOOD WATCH IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...TORNADO WATCH 6 IN EFFECT UNTIL NOON EST TODAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Severe thunderstorms and flash flooding will be a threat through
the early afternoon. Please see the latest tornado and flash
flood watch for more details.

Additional thunderstorms may be possible tonight, but their
development remains uncertain at this time. If storms do form
overnight, some could be strong to severe.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather or flooding.

GENERAL STORM MOTION OF THE DAY:

Storms will generally move 45 to 55 mph from the southwest to the
northeast.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ075>077-081-041500-
Monroe-Metcalfe-Adair-Cumberland-
Including the cities of Tompkinsville, Edmonton, Columbia,
and Burkesville
859 AM CST Tue Jan 3 2023

...TORNADO WATCH 6 IN EFFECT UNTIL NOON EST TODAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

Severe thunderstorms and flash flooding will be a threat through
the early afternoon. Please see the latest tornado and flash
flood watch for more details.

Additional thunderstorms may be possible tonight, but their
development remains uncertain at this time. If storms do form
overnight, some could be strong to severe.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather or flooding.

GENERAL STORM MOTION OF THE DAY:

Storms will generally move 45 to 55 mph from the southwest to the
northeast.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

CSG

In the hours before

Local storm report, Jan 3, 8:18 AM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
918 AM EST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     FLASH FLOOD      3 ENE QUALITY           37.08N 86.79W
01/03/2023                   BUTLER             KY   911 CALL CENTER

            FLOODING OVER ROADWAY ON SANDY CREEK ROAD.

&&

SRM
Special weather statement, Jan 3, 8:34 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Louisville KY
934 AM EST Tue Jan 3 2023

KYZ066-067-075>078-081-082-031530-
Russell KY-Metcalfe KY-Monroe KY-Cumberland KY-Lincoln KY-Casey KY-
Adair KY-Clinton KY-
934 AM EST Tue Jan 3 2023

...Strong thunderstorms will impact portions of west central Lincoln,
Clinton, eastern Monroe, Russell, Cumberland, southeastern Casey,
Adair and southeastern Metcalfe Counties through 1030 AM EST/930 AM
CST/...

At 933 AM EST/833 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from near Edmonton to 7 miles
east of Carthage. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
  Columbia, Liberty and Albany.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until noon EST/1100 AM CST/ for
south central Kentucky.

&&

LAT...LON 3662 8574 3695 8563 3743 8474 3717 8482
      3712 8490 3705 8491 3702 8487 3696 8489
      3695 8491 3696 8495 3692 8496 3686 8506
      3676 8500 3670 8502 3662 8500
TIME...MOT...LOC 1433Z 232DEG 49KT 3692 8559 3628 8582

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BJS
Local storm report, Jan 3, 8:40 AM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
940 AM EST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     FLASH FLOOD      2 E PARIS               38.21N 84.22W
01/03/2023                   BOURBON            KY   EMERGENCY MNGR

            3 WATER RESCUES IN BOURBON COUNTY INCLUDING
            A SCHOOL BUS.

&&

SRM
Local storm report, Jan 3, 8:58 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 AM EST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      LEXINGTON               38.05N 84.50W
01/03/2023                   FAYETTE            KY   PUBLIC

            FLOODING OVER ROADS IN LEXINGTON.

&&

SRM
Local storm report, Jan 3, 9:05 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1005 AM EST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLASH FLOOD      3 SE MIDDLETOWN         38.21N 85.48W
01/03/2023                   JEFFERSON          KY   PUBLIC

            FLOODING OVER ROADWAYS IN THE PARKLANDS,
            PARKS HAVE BEEN CLOSED.

&&

SRM
Local storm report, Jan 3, 9:12 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1012 AM EST TUE JAN 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     HEAVY RAIN       1 W HARTFORD            37.45N 86.91W
01/03/2023  M4.86 INCH       OHIO               KY   MESONET

            THE OHIO COUNTY MESONET MEASURED 4.86 INCHES
            OF RAIN IN THE LAST 24 HOURS.

&&

SRM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 12:40 AM CSTSpecial Weather StatementLMKButler35 min
Jan 3, 1:20 AM CSTSpecial Weather StatementLMKGrayson25 min
Jan 3, 1:24 AM CSTSevere Thunderstorm WarningLMKButler, Logan36 min
Jan 3, 1:48 AM CSTTornado WarningLMKButler, Logan, Warren27 min
Jan 3, 2:10 AM CSTSevere Thunderstorm WarningLMKButler, Edmonson, Warren20 min
Jan 3, 2:21 AM CSTTornado WarningLMKButler, Edmonson, Warren24 min
Jan 3, 2:23 AM CSTAreal Flood AdvisoryLMKButler, Edmonson, Grayson, Hardin, Warren3 hr
Jan 3, 2:41 AM CSTFlash Flood WarningLMKButler, Edmonson, Grayson, Hardin3 hr
Jan 3, 2:43 AM CSTTornado WarningLMKEdmonson, Grayson, Hardin, Hart, Larue47 min
Jan 3, 3:06 AM CSTFlood WatchLMKAllen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more9 hr
Jan 3, 3:11 AM CSTFlash Flood WarningLMKAnderson, Bullitt, Hardin, Larue, Marion, Nelson and 1 more7 hr
Jan 3, 3:17 AM CSTSevere Thunderstorm WarningLMKLarue, Nelson28 min
Jan 3, 3:43 AM CSTSpecial Weather StatementLMKNelson32 min
Jan 3, 4:04 AM CSTSevere Thunderstorm WarningLMKOhio26 min
Jan 3, 4:21 AM CSTFlash Flood WarningLMKBreckinridge, Grayson, Hardin, Meade, Ohio6 hr
Jan 3, 4:26 AM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Ohio34 min
Jan 3, 4:31 AM CSTAreal Flood AdvisoryLMKJefferson3 hr
Jan 3, 5:02 AM CSTFlash Flood WarningLMKBullitt, Hardin, Nelson, Spencer6 hr
Jan 3, 5:10 AM CSTSevere Thunderstorm WarningLMKButler, Logan20 min
Jan 3, 5:23 AM CSTTornado WarningLMKButler, Logan, Warren37 min
Jan 3, 5:37 AM CSTSpecial Weather StatementLMKBullitt23 min
Jan 3, 5:44 AM CSTFlash Flood WarningLMKButler, Edmonson, Grayson, Hardin5 hr
Jan 3, 5:50 AM CSTFlash Flood WarningLMKBullitt, Jefferson, Shelby, Spencer5 hr
Jan 3, 5:52 AM CSTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Grayson, Hardin, Hart and 1 more38 min
Jan 3, 6:15 AM CSTSpecial Weather StatementLMKShelby30 min
Jan 3, 6:28 AM CSTSpecial Weather StatementLMKHart, Larue32 min
Jan 3, 6:34 AM CSTSevere Thunderstorm WarningLMKGreen, Hardin, Hart, Larue, Nelson, Taylor26 min
Jan 3, 6:42 AM CSTSevere Thunderstorm WarningLMKAllen, Simpson, Warren33 min
Jan 3, 7:01 AM CSTSevere Thunderstorm WarningLMKHarrison, Scott29 min
Jan 3, 7:15 AM CSTSpecial Weather StatementLMKNelson, Washington30 min
Jan 3, 7:25 AM CSTFlash Flood WarningLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more3 hr
Jan 3, 7:27 AM CSTSevere Thunderstorm Warning Considerable damage threatLMKBarren, Metcalfe33 min
Jan 3, 7:29 AM CSTSevere Thunderstorm WarningLMKAllen, Barren, Monroe31 min
Jan 3, 7:36 AM CSTRiver Flood WarningLMKOhio65 hr
Jan 3, 7:42 AM CSTAreal Flood AdvisoryLMKAllen, Anderson, Barren, Bourbon, Breckinridge, Bullitt and 31 more6 hr
Jan 3, 7:55 AM CSTSpecial Weather StatementLMKAdair35 min
Jan 3, 7:56 AM CSTRiver Flood WarningLMKBourbon41 hr
Jan 3, 8:01 AM CSTRiver Flood WarningLMKFranklin26 hr
Jan 3, 8:34 AM CSTSpecial Weather StatementLMKAdair, Casey, Clinton, Cumberland, Russell56 min
Jan 3, 8:35 AM CSTFlash Flood WarningLMKBreckinridge, Butler, Grayson, Hardin, Ohio3 hr
Jan 3, 8:50 AM CSTAreal Flood AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 19 more5 hr
Jan 3, 8:58 AM CSTRiver Flood WarningLMKHardin, Nelson25 hr
Jan 3, 9:01 AM CSTRiver Flood WarningLMKBullitt25 hr
Jan 3, 9:02 AM CSTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Russell28 min
Jan 3, 10:27 AM CSTAreal Flood WarningLMKBreckinridge, Grayson, Hardin, Meade, Ohio3 hr
Jan 3, 10:27 AM CSTAreal Flood WarningLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 9 more3 hr
Jan 3, 10:28 AM CSTSpecial Weather StatementLMKClinton, Cumberland, Russell32 min
Jan 3, 10:37 AM CSTAreal Flood WarningLMKAnderson, Bullitt, Hardin, Larue, Nelson, Spencer and 1 more4 hr
Jan 3, 10:38 AM CSTAreal Flood WarningLMKButler, Edmonson, Grayson, Hardin3 hr
Jan 3, 10:53 AM CSTAreal Flood WarningLMKBullitt, Hardin, Nelson, Spencer5 hr
Jan 3, 10:57 AM CSTAreal Flood WarningLMKBullitt, Jefferson, Shelby, Spencer3 min
Jan 3, 11:02 AM CSTAreal Flood WarningLMKBullitt, Jefferson, Shelby, Spencer3 hr
Jan 3, 11:33 AM CSTAreal Flood WarningLMKBreckinridge, Butler, Grayson, Hardin, Ohio3 hr
Jan 3, 12:39 PM CSTRiver Flood WarningLMKNicholas, Robertson22 hr

Nearby

Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.